Alert archive / California / Wind Advisories in 2024
Wind Advisory 8, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Mar 22, 2024, 2:26 AM PDT for Imperial County, Riverside County, San Bernardino County, California. It took effect at Mar 23, 2024, 8:00 AM PDT. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2024, 2:26 AM PDT (09:26 UTC)
- In effect from
- Mar 23, 2024, 8:00 AM PDT
- Expired
- Mar 25, 2024, 1:04 AM PDT
- In force
- 41 hr
- Issued by
- NWS Phoenix, AZ
Counties Imperial County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The San Diego radar (KNKX), 154 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
036 WWUS75 KPSR 220926 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 226 AM MST Fri Mar 22 2024 CAZ563>567-230000- /O.NEW.KPSR.WI.Y.0008.240323T1500Z-240325T1300Z/ Salton Sea-Chuckwalla Mountains-Imperial County Southeast- Imperial County West-Imperial Valley- Including the cities of Desert Shores, Imperial Hot Mineral Springs, Winterhaven, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 226 AM PDT Fri Mar 22 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 6 AM PDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Salton Sea, Chuckwalla Mountains, Southeastern Imperial County, Western Imperial County and Imperial Valley. * WHEN...From 8 AM Saturday to 6 AM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-230000- /O.NEW.KPSR.WI.Y.0008.240323T1500Z-240325T1300Z/ Imperial County Southwest- Including the city of Mountain Spring 226 AM PDT Fri Mar 22 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 6 AM PDT MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From 8 AM Saturday to 6 AM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-230000- /O.NEW.KPSR.WI.Y.0008.240323T1500Z-240325T1300Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 226 AM PDT Fri Mar 22 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 6 AM PDT MONDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Western portion of Joshua Tree National Park. * WHEN...From 8 AM Saturday to 6 AM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
8 follow-up statements
359 WWUS75 KPSR 222034 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 134 PM MST Fri Mar 22 2024 CAZ563>567-231130- /O.CON.KPSR.WI.Y.0008.240323T1500Z-240325T1300Z/ Salton Sea-Chuckwalla Mountains-Imperial County Southeast- Imperial County West-Imperial Valley- Including the cities of Desert Shores, Imperial Hot Mineral Springs, Winterhaven, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 134 PM PDT Fri Mar 22 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 6 AM PDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Salton Sea, Chuckwalla Mountains, Southeastern Imperial County, Western Imperial County and Imperial Valley. * WHEN...From 8 AM Saturday to 6 AM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-231130- /O.CON.KPSR.WI.Y.0008.240323T1500Z-240325T1300Z/ Imperial County Southwest- Including the city of Mountain Spring 134 PM PDT Fri Mar 22 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 6 AM PDT MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...From 8 AM Saturday to 6 AM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-231130- /O.CON.KPSR.WI.Y.0008.240323T1500Z-240325T1300Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 134 PM PDT Fri Mar 22 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 6 AM PDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Western portion of Joshua Tree National Park. * WHEN...From 8 AM Saturday to 6 AM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
042 WWUS75 KPSR 231025 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 325 AM MST Sat Mar 23 2024 CAZ563>567-232230- /O.CON.KPSR.WI.Y.0008.240323T1500Z-240325T1300Z/ Salton Sea-Chuckwalla Mountains-Imperial County Southeast- Imperial County West-Imperial Valley- Including the cities of Desert Shores, Imperial Hot Mineral Springs, Winterhaven, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 325 AM PDT Sat Mar 23 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 AM PDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Salton Sea, Chuckwalla Mountains, Southeastern Imperial County, Western Imperial County and Imperial Valley. * WHEN...From 8 AM this morning to 6 AM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-232230- /O.CON.KPSR.WI.Y.0008.240323T1500Z-240325T1300Z/ Imperial County Southwest- Including the city of Mountain Spring 325 AM PDT Sat Mar 23 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 AM PDT MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...From 8 AM this morning to 6 AM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-232230- /O.CON.KPSR.WI.Y.0008.240323T1500Z-240325T1300Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 325 AM PDT Sat Mar 23 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 AM PDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Western portion of Joshua Tree National Park. * WHEN...From 8 AM this morning to 6 AM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
107 WWUS75 KPSR 232045 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 145 PM MST Sat Mar 23 2024 CAZ563>567-241130- /O.CON.KPSR.WI.Y.0008.000000T0000Z-240325T1300Z/ Salton Sea-Chuckwalla Mountains-Imperial County Southeast- Imperial County West-Imperial Valley- Including the cities of Desert Shores, Imperial Hot Mineral Springs, Winterhaven, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 145 PM PDT Sat Mar 23 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Salton Sea, Chuckwalla Mountains, Southeastern Imperial County, Western Imperial County and Imperial Valley. * WHEN...Until 6 AM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-241130- /O.CON.KPSR.WI.Y.0008.000000T0000Z-240325T1300Z/ Imperial County Southwest- Including the city of Mountain Spring 145 PM PDT Sat Mar 23 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 6 AM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-241130- /O.CON.KPSR.WI.Y.0008.000000T0000Z-240325T1300Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 145 PM PDT Sat Mar 23 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Western portion of Joshua Tree National Park. * WHEN...Until 6 AM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
586 WWUS75 KPSR 240730 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1230 AM MST Sun Mar 24 2024 CAZ563>567-242130- /O.EXT.KPSR.WI.Y.0008.000000T0000Z-240325T0400Z/ Salton Sea-Chuckwalla Mountains-Imperial County Southeast- Imperial County West-Imperial Valley- Including the cities of Desert Shores, Imperial Hot Mineral Springs, Winterhaven, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1230 AM PDT Sun Mar 24 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Salton Sea, Chuckwalla Mountains, Southeastern Imperial County, Western Imperial County and Imperial Valley. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-242130- /O.EXT.KPSR.WI.Y.0008.000000T0000Z-240324T2300Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 1230 AM PDT Sun Mar 24 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Western portion of Joshua Tree National Park. * WHEN...Until 4 PM PDT this afternoon. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-242130- /O.CON.KPSR.WI.Y.0008.000000T0000Z-240325T1300Z/ Imperial County Southwest- Including the city of Mountain Spring 1230 AM PDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 6 AM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
735 WWUS75 KPSR 241603 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 903 AM MST Sun Mar 24 2024 CAZ564-565-241715- /O.CAN.KPSR.WI.Y.0008.000000T0000Z-240325T0400Z/ Chuckwalla Mountains-Imperial County Southeast- Including the cities of Imperial Hot Mineral Springs and Winterhaven 903 AM PDT Sun Mar 24 2024 ...WIND ADVISORY IS CANCELLED... $$ CAZ560-241715- /O.CAN.KPSR.WI.Y.0008.000000T0000Z-240324T2300Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 903 AM PDT Sun Mar 24 2024 ...WIND ADVISORY IS CANCELLED... $$ CAZ563-566-567-250400- /O.CON.KPSR.WI.Y.0008.000000T0000Z-240325T0400Z/ Salton Sea-Imperial County West-Imperial Valley- Including the cities of Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 903 AM PDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Salton Sea, Chuckwalla Mountains, Southeastern Imperial County, Western Imperial County and Imperial Valley. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-251030- /O.CON.KPSR.WI.Y.0008.000000T0000Z-240325T1300Z/ Imperial County Southwest- Including the city of Mountain Spring 903 AM PDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 6 AM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
594 WWUS75 KPSR 242044 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 144 PM MST Sun Mar 24 2024 CAZ563-566-567-250400- /O.CON.KPSR.WI.Y.0008.000000T0000Z-240325T0400Z/ Salton Sea-Imperial County West-Imperial Valley- Including the cities of Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 144 PM PDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Salton Sea, Chuckwalla Mountains, Southeastern Imperial County, Western Imperial County and Imperial Valley. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-251130- /O.CON.KPSR.WI.Y.0008.000000T0000Z-240325T1300Z/ Imperial County Southwest- Including the city of Mountain Spring 144 PM PDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 6 AM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
679 WWUS75 KPSR 250350 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 850 PM MST Sun Mar 24 2024 CAZ563-566-567-250500- /O.EXP.KPSR.WI.Y.0008.000000T0000Z-240325T0400Z/ Salton Sea-Imperial County West-Imperial Valley- Including the cities of Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 850 PM PDT Sun Mar 24 2024 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds have subsided below advisory level. $$ CAZ562-251300- /O.CON.KPSR.WI.Y.0008.000000T0000Z-240325T1300Z/ Imperial County Southwest- Including the city of Mountain Spring 850 PM PDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 6 AM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
309 WWUS75 KPSR 250804 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 104 AM MST Mon Mar 25 2024 CAZ562-250915- /O.CAN.KPSR.WI.Y.0008.000000T0000Z-240325T1300Z/ Imperial County Southwest- Including the city of Mountain Spring 104 AM PDT Mon Mar 25 2024 ...WIND ADVISORY IS CANCELLED... While winds continue to diminish, gusty winds up to 40 mph will remain possible this morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 21, 10:36 PM PDT, 3 hours 50 minutes earlier.
Area forecast discussion, Mar 21, 10:36 PM PDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1036 PM MST Thu Mar 21 2024 .UPDATE...Updated 06Z Aviation Discussion. && .SYNOPSIS... Tranquil weather conditions with above normal temperatures will continue into the first half of the weekend. However, a seasonally strong disturbance will sweep through the Southwest early next week causing temperatures to abruptly fall into a below normal range. Along with modest rainfall chances, very breezy conditions will become common over the weekend before the storm system exits the region by the middle of next week. && .DISCUSSION... Western Conus blocking has finally relaxed with a pesky southern stream closed low ejecting into eastern New Mexico while northern stream ridging retrogrades poleward in response to invigorated East Pacific energy advancing towards the West Coast. Over the next 38 hours, the resulting pattern will be locally highlighted by temporary shortwave ridging and H5 heights peaking on Friday near 576dm. This will result in widespread minor HeatRisk across most lower elevation communities with temperatures 4F-8F above normal. In fact, recent NBM probabilities suggest some areas in SE California having a 30-50% chance of even reaching the first 90F of the season. As early as Saturday, pronounced troughing and height falls will migrate into southern California with a 160+kt jet streak easily dislodging any remaining ridging aloft. While the most aggressive cooling will lag until Sunday when H5 heights fall below 550dm, the first vestiges of temperatures retreating from above normal levels will ease into the forecast area Saturday. However, with robust height falls focused into SE California during a preferred time of peak heating, strong winds descending from southern California mountains will be the greatest concern with this system. Models suggest solid 40kt winds in the H9-H8 layer juxtaposed with a cold front crossing the coastal range and deepening windward marine layer very favorable for downsloping and mountain rotor activity. Wind advisories will very likely be needed for portions of the western CWA with the greatest uncertainties being the inland expanse of the stronger winds and temporal duration into the evening/overnight hours. By Sunday morning, models are in good agreement that a lead shortwave will already be exiting the forecast area with the trough axis continuing to intensify, awaiting a secondary vorticity center digging through the western potion of the cyclonic flow. While the depth of the trough and embedded vorticity forced ascent would argue for excellent rainfall chances, total available moisture may be at a premium with forecasts indicating mixing ratios less than 5 g/kg and PWATs barely edging over 0.50". Consensus among ensembles indicates an initial round of showers along a steep cold front combined with some isentropic and orographic influences through SE Arizona, but likely missing the majority of the forecast area. The aforementioned secondary vorticity center will provide the next opportunity for better ascent, however this feature and associated cold core may be mistimed, quickly progressing through the region during the overnight hours. GEFS members remain unenthusiastic regarding rainfall at lower elevations with little more than a tenth per the ensemble mean across south-central AZ, and essentially nothing of SW AZ/SE CA. Higher terrain areas of northern and eastern AZ should expect to see the greatest amounts, albeit likely not much over 0.50" totals. After this trough exits into the plains by the middle of next week, ensembles depict some form of ridging building back across the West Coast and spreading into the Southwest. However, there remains a decent amount of uncertainty with respect to the amplification of this ridge, thus affecting the magnitude of the associated warming trend. Many NAEFS members also suggest a quick moving shortwave sweeping though the Great Basin and dampening the ridge amplitude during the latter half of the week. While rainfall with any subsequent shortwave would not be expected given the forecast track well north of the area, another round of gusty spring winds would be possible. && .AVIATION...Updated at 0530Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: No aviation weather concerns are anticipated through the TAF period under mostly clear skies overnight. Winds have calmed this evening and either gone VRB or begun to switch to their typical E'rly drainage directions. Wind speeds will remain light, generally aob 8 kt sustained, through the period. High clouds (mainly aoa 20 kft) will begin to build in tomorrow morning, becoming SCT to at times BKN by tomorrow afternoon. Southeast California/Southwest Arizona including KIPL and KBLH: No aviation weather concerns are anticipated through the TAF period under increasing high clouds. Winds will remain light, with speeds mainly aob 10 kts sustained, though gusts into the mid-to- upper teens are expected tomorrow afternoon at KBLH and tomorrow evening at KIPL. Directions will generally favor S to SW at KBLH and SW to W at KIPL. High clouds aoa 20 kft will begin to build over the region by early tomorrow morning, becoming SCT to at times BKN by late morning. && .FIRE WEATHER... Dry and tranquil conditions are expected through the rest of the week. Above normal temperatures will continue during this period, prior to a cooling trend going through the weekend and into early next week. MinRH values over the next few days will dry to generally around 15-20% for the lower deserts and 25-35% for the higher terrain of south-central Arizona. Diurnal wind patterns are expected for the next couple of days, prior to breezy to windy conditions developing on Saturday ahead of another weather system that will increase rain chances across south-central Arizona late this weekend and into early next week. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...18/Young AVIATION...Whittock FIRE WEATHER...Young
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.